Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Stochastic differential games: Occupation measure based approach

Abstract

A new approach based on occupation measures is introduced for studying stochastic differential games. For two-person zero-sum games, the existence of values and optimal strategies for both players is established for various payoff criteria. ForN-person games, the existence of equilibria in Markov strategies is established for various cases.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Elliott, R. J., andDavis, M. H. A.,Optimal Play in a Stochastic Differential Game, SIAM Journal on Control and Optimization, Vol. 19, pp. 543–554, 1981.

  2. 2.

    Varaiya, P. P.,N-Player Stochastic Differential Games, SIAM Journal on Control and Optimization, Vol. 14, pp. 538–545, 1976.

  3. 3.

    Uchida, K.,On Existence of a Nash Equilibrium Point in N-Person Nonzero-Sum Stochastic Differential Games, SIAM Journal on Control and Optimization, Vol. 16, pp. 142–149, 1978.

  4. 4.

    Uchida, K.,A Note on the Existence of a Nash Equilibrium Point in Stochastic Differential Games, SIAM Journal on Control and Optimization, Vol. 17, pp. 1–3, 1979.

  5. 5.

    Borkar, V. S.,Optimal Control of Diffusion Processes, Longman Scientific and Technical, Harlow, England, 1989.

  6. 6.

    Veretennikov, A. Ju.,On Strong Solution and Explicit Formulas for Solutions of Stochastic Integral Equations, Mathematics of the USSR-Sbornik, Vol. 39, pp. 387–403, 1981.

  7. 7.

    Bhattacharya, R. N.,Asymptotic Behavior of Several Dimensional Diffusions, Stochastic Nonlinear Systems, Edited by L. Arnold and R. Lefever, Springer-Verlag, New York, New York, pp. 86–99, 1981.

  8. 8.

    Krylov, N. V.,Controlled Diffusion Processes, Springer-Verlag, New York, New York, 1980.

  9. 9.

    Borkar, V. S., andGhosh, M. K.,Controlled Diffusion with Constraints, Journal of Mathematical Analysis and Applications, Vol. 152, pp. 88–108, 1990.

  10. 10.

    Aronson, D. G.,Bounds for the Fundamental Solution of a Parabolic Equation, Bulletin of the American Mathematical Society, Vol. 73, pp. 890–896, 1967.

  11. 11.

    Ladyzenskaya, O. A., Solonnikov, V. A., andUral'ceva, N. N.,Linear and Quasilinear Equations of Parabolic Type, American Mathematical Society, Providence, Rhode Island, 1968.

  12. 12.

    Fan, K.,Fixed Point and Minimax Theorems in Locally Convex Topological Linear Spaces, Proceedings of the National Academy of Sciences, USA, Vol. 38, pp. 121–126, 1952.

  13. 13.

    Grisvard, P.,Elliptic Problems in Nonsmooth Domains, Pitman, Boston, Massachusetts, 1965.

  14. 14.

    Beneš, V. E.,Existence of Optimal Strategies Based on a Specified Information, for a Class of Stochastic Decision Problems, SIAM Journal on Control and Optimization, Vol. 8, pp. 179–188, 1970.

Download references

Author information

Additional information

Communicated by P. Varaiya

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Borkar, V.S., Ghosh, M.K. Stochastic differential games: Occupation measure based approach. J Optim Theory Appl 73, 359–385 (1992). https://doi.org/10.1007/BF00940187

Download citation

Key Words

  • Occupation measure
  • Markov strategy
  • invariant measure
  • Isaacs equation
  • equilibrium